Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 43, NWS Jackson, MS

May 28, 2008Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 28, 2008, 9:13 AM CDT for Madison County, Rankin County, Mississippi. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2008, 9:13 AM CDT (14:13 UTC)
Expired
May 28, 2008, 12:43 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 10:00 AM CDTFLASH FLOODCanton, MSWATER IS THREATENING A FEW HOMES IN CANTON. FLOODING IS ALSO BEING REPORTED ALONG HIGHWAY 16 EAST IN CANTON, AS WELL AS SEVERAL OTHER ROADS WITHIN THE CITY LIMITS.
May 28, 10:00 AM CDTFLASH FLOODFlora, MSSEVERAL STREETS ARE FLOODED IN THE AREA.
May 28, 10:00 AM CDTFLASH FLOODGluckstadt, MSA FEW STREETS ARE FLOODED NEAR THE DEER FIELD SUBDIVISION.
May 28, 10:10 AM CDTHEAVY RAIN 4.582 Ssw Sandhill, MSHAVE FALLEN IN GOSHEN SPRINGS SINCE RAIN BEGAN THIS MORNING. MINOR FLOODING WAS ALSO REPORTED ALONG A FEW ROADS IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 281416
FFWJAN
MSC089-121-281815-
/O.NEW.KJAN.FF.W.0043.080528T1413Z-080528T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT WED MAY 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...      
  NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 115 PM CDT

* AT 913 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  FARMHAVEN...ANNANDALE...CANTON...CAMERON...CAMDEN...SHARON...
  GLUCKSTADT AND FLORA

RADAR RAINFALL ESTIMATES WERE FROM 3 TO 5 INCHES. ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA FOR THE NEXT 
FEW HOURS. 

FLOODING WAS REPORTED IN THE CANTON AREA AND AROUND LAKE CAROLINE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.

LAT...LON 3241 9008 3242 9023 3250 9023 3253 9040
      3269 9007 3286 8991 3285 8973 3264 8974
      3258 8981 3237 8974
TIME...MOT...LOC 1413Z 180DEG 0KT 3250 9012

$$

LDM
3 follow-up statements
000 
WGUS74 KJAN 281521
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CDT WED MAY 28 2008

MSC089-121-281815-
/O.CON.KJAN.FF.W.0043.000000T0000Z-080528T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-
1018 AM CDT WED MAY 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
MADISON AND RANKIN COUNTIES...

AT 1009 AM CDT...HEAVY RAIN AND THUNDERSTORMS CONTINUED TO MOVE 
ACROSS MUCH OF MADISON INTO NORTHERN RANKIN COUNTIES. THE HEAVIEST 
RAIN WAS LOCATED FROM NEAR FLORA TO MADISON AND THE ROSS BARNETT 
RESERVOIR...WHERE RAINFALL RATES WERE UP TO TWO INCHES PER HOUR. 
ACROSS NORTHERN AND CENTRAL MADISON COUNTY...INCLUDING THE CANTON 
AND CAMDEN AREA...RAINFALL HAD LIGHTENED UP...BUT WAS STILL COMING 
DOWN HEAVY AT TIMES. 

NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED BY LAW ENFORCEMENT 
AND EMERGENCY MANAGEMENT OFFICIALS IN MADISON COUNTY...AND SOME 
HOMES ARE BEING THREATENED BY FLOOD WATER IN THE CANTON AREA. 

EXPECT THE HEAVIEST RAIN TO SHIFT SLOWLY SOUTH OF THE WARNING AREA 
BEFORE NOON...BUT ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS STILL  
POSSIBLE...AND THIS WILL AGGRAVATE CURRENT FLOODING PROBLEMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARMHAVEN...
ANNANDALE...CAMERON...CAMDEN...SHARON...GLUCKSTADT...FLORA AND CANTON

LAT...LON 3241 9008 3242 9023 3250 9023 3253 9040
      3269 9007 3286 8991 3285 8973 3264 8974
      3258 8981 3237 8974
TIME...MOT...LOC 1512Z 180DEG 0KT 3250 9012

$$

EEC
000 
WGUS74 KJAN 281659
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT WED MAY 28 2008

MSC089-121-281815-
/O.CON.KJAN.FF.W.0043.000000T0000Z-080528T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-
1157 AM CDT WED MAY 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
MADISON AND RANKIN COUNTIES...

AT 1157 AM CDT...MODERATE TO HEAVY RAIN WAS CONTINUING TO MOVE 
ACROSS MUCH OF MADISON AND NORTHERN RANKIN COUNTIES. WHILE THE 
HEAVIEST RAIN HAS PUSHED SOUTH OF THE WARNING AREA...ADDITIONAL 
RAINFALL OF ONE HALF TO ONE INCH IS STILL POSSIBLE UNTIL AROUND 1 
PM...AND THIS WILL AGGRAVATE EXISTING FLOOD CONDITIONS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FARMHAVEN...ANNANDALE...SHARON...GLUCKSTADT...FLORA AND CANTON.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3237 8974 3242 9023 3250 9023 3253 9040
      3267 9010 3274 9003 3271 8974 3264 8974
      3258 8981
TIME...MOT...LOC 1654Z 180DEG 0KT 3250 9012

$$

EEC
000 
WGUS74 KJAN 281743
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT WED MAY 28 2008

MSC089-121-281752-
/O.CAN.KJAN.FF.W.0043.000000T0000Z-080528T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-MADISON MS-
1242 PM CDT WED MAY 28 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON AND RANKIN
COUNTIES...

RAINFALL HAS DIMINISHED IN INTENSITY OVER THE MADISON AND NORTHERN 
RANKIN COUNTY AREA...AND THE THREAT FOR ADDITIONAL FLASH FLOODING 
HAS ENDED.

LAT...LON 3237 8974 3242 9023 3250 9023 3253 9040
      3267 9010 3274 9003 3271 8974 3264 8974
      3258 8981
TIME...MOT...LOC 1742Z 180DEG 0KT 3250 9012

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 28, 4:00 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 28, 4:00 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT WED MAY 28 2008

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...BETTER CHANCES FOR RAIN
EXPECTED TODAY AS A WEAK COLD FRONT SAGS INTO THE AREA. WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS CIRCULATION AROUND THE LARGE MID-UPPER
LEVEL HIGH CENTERED OVER WEST TEXAS WITH A SHORTWAVE ROUNDING THE
EAST SIDE. THIS SHORTWAVE WAS OVER OUR DELTA REGION AND IS EXPECTED
TO MOVE SLOWLY SOUTH ACROSS OUR CWFA TODAY. THIS SHORT WAVE WAS
HELPING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS
MORNING GENERALLY ALONG AND NORTH OF HIGHWAY 82. SURFACE ANALYSIS
SHOWS A WEAK COLD FRONT DRAPED ACROSS TENNESSEE AND CENTRAL ARKANSAS
WITH HIGH PRESSURE NORTH OF THE FRONT CENTERED OVER THE GREAT LAKES.
THIS HIGH OVER THE GREAT LAKES REGION WILL WEAKEN THROUGH THURSDAY
BUT MOVE SOUTH INTO THE OHIO VALLEY AND HELP PUSH THE WEAK COLD
FRONT INTO OUR CWA TODAY. WE STILL HAVE A MOIST AIRMASS OVER OUR
AREA WITH THE 00Z THU JAN SOUNDING SHOWING A PW NEAR AN INCH AND
THREE QUARTERS BUT THE STEEP MID LEVEL LAPSE RATES FROM THE PAST
WEEKEND HAVE MODIFIED AND WEAK SHEAR IS EXPECTED OVER OUR AREA AGAIN
TODAY. THIS SHOULD LIMIT SEVERE STORM POTENTIAL TODAY BUT WITH THE
FRONT ARRIVING DURING THE HEAT OF THE DAY STRONG THUNDERSTORMS WL BE
POSSIBLE AND WL KEEP MENTION IN HWO. LOCAL WRF RUN SHOWS THE
ACTIVITY THIS MORNING ALONG HIGHWAY 82 SHIFTING SOUTH TO THE I-20
CORRIDOR BY NOON AND INTO OUR SOUTHERN ZONES THIS AFTERNOON. THE
COLD WILL BE A LITTLE SLOWER AND LIKELY NOT DROP TO THE HIGHWAY 82
CORRIDOR UNTIL THE AFTERNOON. THE FRONT WILL CONTINUE DRIFTING SOUTH
THIS EVENING AND MOST OF THE CONVECTION TONIGHT IS EXPECTED ALONG
AND SOUTH OF THE BOUNDARY. MODELS ARE RATHER DRY THURSDAY BUT HAVE
THE WEAK FRONT STALLED ALONG THE HIGHWAY 84 CORRIDOR. HAVE OPTED TO
KEEP ISOLATED WORDING IN THE SOUTH FOR THURSDAY. CLOUDS AND RAIN
SHOULD LIMIT INSOLATION TODAY AND HOLD MUCH OF THE AREA TO HIGHS IN
THE LOW TO MID 80S. DRIER AIR OVER MUCH OF THE AREA TONIGHT WILL
ALLOW FOR COOLER MIN TEMPS THURSDAY MORNING IN THE MID 60S. THE
SOUTH WILL SEE THE COOLER HIGHS THURSDAY BUT WARM TEMPERATURES NEAR
90 ARE EXPECTED BACK ACROSS THE NORTHERN HALF. LITTLE SPREAD IN
GUIDANCE TEMPERATURES THROUGH THE SHORT TERM AND MAV GUIDANCE WAS
GENERALLY ACCEPTED. /22/

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...OVERALL THE MEDIUM
RANGE MDLS STILL SEEM TO BE IN DECENT AGREEMENT. THERE ARE SOME
SLIGHT DIFFERENCES WHICH COULD LEAD TO EITHER A SLIGHTLY BETTER
CHANCE FOR RAIN EARLY NEXT WEEK OR JUST MOSTLY DRY...WARM WEATHER
WITH ONLY ISOLATED TSRA. BOTH MDLS SUGGEST WARM TEMPS WITH HIGHS A
GOOD 5 TO 8 DEGREES ABV NORMAL. OVERALL CONFIDENCE IS HIGH IN THE
TEMP FORECAST BUT POPS MAY BE A LITTLE MORE TRICKY. WIDESPREAD SHRA
AND TSRA SEEM TO BE A GOOD THING TO BET AGAINST BUT ISLTD CONVECTION
SEEMS POSSIBLE ALMOST EVERY AFTN WITH CERTAIN LOCATIONS TO FOCUS ON
EACH DAY.

FRI AND SAT LOOK TO BE MOSTLY DRY. WHAT LITTLE IS LEFT OF THE BNDRY
WILL LOSE ITS IDENTITY OVER NIGHT THU AND BY MIDDAY FRI THERE WILL
BE VERY LITTLE LL CONVERGENCE ALONG AND SE OF THE TRACE. ALSO THE
AIRMASS WILL NOT BE VERY CONDUCIVE FOR CONVECTION AS DRIER RECYCLED
CONTINENTAL AIR OVER THE NRN GULF WILL ACTUALLY FILTER INTO THE
AREA. ONE MORE THING AGAINST CONVECTION WILL BE THE FLAT RIDGE OVER
THE AREA. ON SAT THE RIDGE WILL START TO BUILD TO OUR WEST ACROSS
WEST TX. THIS WILL BEGIN TO AMPLIFY THE MID LEVELS WITH THE CWA
TRANSITIONING TO MORE OF A NW FLOW PATTERN. INITIALLY THE AIRMASS
WILL STILL BE QUITE DRY WITH PWS OF 0.8-1.25 AND THIS SHOULD HELP
KEEP WHATEVER CONVECTION THAT CAN DEVELOP VERY ISLTD AT BEST. H925
TEMPS OF 24-25C SUGGEST HIGHS IN THE LOWER 90S AND THIS MATCHES UP
PRETTY CLOSE TO THE MAV GUI VALUES. GUI VALUES MAY BE JUST A TAD TO
LOW SO I HAVE ADJUSTED PRETTY MUCH THE ENTIRE CWA UP A DEGREE.

SUN THROUGH MON...NW FLOW WILL BE OVER THE AREA DURING THIS TIME AND
THIS WILL TRY TO USHER A FRONT INTO THE AREA LATE SUN. THE FRONT
WILL HAVE A HARD TIME PUSHING MUCH INTO OUR CWA BUT ITS EFFECTS MAY
BE FELT ALL THE WAY DOWN TWRDS I 20 WHERE ISLTD CONVECTION IS
POSSIBLE. ANY CONVECTION THAT DEVELOPS SUN COULD HAVE THE POTENTIAL
TO BECOME STRONG/SEVERE. LAPSE RATES WILL BE QUITE STEEP AND WITH
HIGHS EXPECTED TO APPROACH THE MID 90S INSTABILITY COULD BE MORE
THAN SUFFICIENT. THERE WILL ALSO BE A LITTLE MID LEVEL FLOW AND THIS
WILL HELP CONVECTIVE DEVELOPMENT AND POSSIBLE STRENGTHENING OF
STORMS INTO STRONG/SEVERE LIMITS. NOW CONVECTION STILL LOOKS LIKE IT
WILL BE ISLTD OR AT BEST ON THE LOW END OF SCT WITH THE BEST CHANCE
OF SEEING CONVECTION BEING IN THE NE. MON IS WHERE SOME DIFFERENCES
COME INTO PLAY. THE ECMWF HOLDS ON TO NW FLOW A BIT LONGER WITH A
MUCH BETTER CHANCE FOR CONVECTION. THE GFS BEGINS TO MOVE THE RIDGE
AXIS EAST PLACING THE CWA INTO A MUCH WEAKER NW FLOW PATTERN. THIS
WOULD NOT BODE AS WELL FOR ANY CONVECTIVE DEVELOPMENT. BOTH DAYS
CONVECTION IF ANY DEVELOPS WILL BE HIGHLY DIURNAL AND SHOULD QUICKLY
DISSIPATE AFTER SUNSET. I HAVE STUCK CLOSE TO THE MAV GUI FOR POPS.
TEMPS WILL CONTINUE TO BE ABV NORMAL AND ACTUALLY WARM A LITTLE AS
LOWER TO MID 90S LOOK POSSIBLE BOTH DAYS.

HEADING INTO NEXT WEEK BOTH THE GFS AND ECMWF SUGGEST THE RIDGE
DOMINATING THROUGH THE PERIOD. THIS WOULD REALLY HINDER RAIN CHANCES
AND KEEP THE AREA WELL ABV NORMAL. I HAVE GONE ABV GUI VALUES FOR
TEMPS BY A DEGREE OR TWO. GUI POPS LOOK PRETTY GOOD SO I HAVE MADE
NO ADJUSTMENTS TO THAT. /CAB/

&&

.AVIATION...THUNDERSTORMS ARE GETTING AN EARLY START THIS MORNING
DUE TO AN UPPER LEVEL DISTURBANCE MOVING OVER THE AREA. GREATER
THUNDERSTORM COVERAGE IS EXPECTED AREAWIDE TODAY AS THE DISTURBANCE
MOVES SOUTH AND A WEAK COLD FRONT DROPS INTO THE AREA. SOUTH OF THE
THUNDERSTORMS THIS MORNING...MVFR VISIBILITIES WERE BEING OBSERVED.
MVFR TO IFR VISIBILITIES AND CEILINGS ARE EXPECTED TO PREVAIL OVER
THE SOUTHERN HALF OF THE AREA UNTIL 15Z FOLLOWED BY VFR CONDITIONS
UNTIL THUNDERSTORMS MOVE INTO THE AREA AFTER NOON. THUNDERSTORMS
WILL BE POSSIBLE IN THE SOUTH ALONG THE FRONT THIS EVENING BUT VFR
CONDITIONS ARE EXPECTED IN THE NORTH. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  67  88  70 /  63  16  19   4
MERIDIAN      84  67  88  68 /  61  22  19   5
VICKSBURG     85  67  91  68 /  57  16  15   4
HATTIESBURG   87  66  89  68 /  43  17  26  10
NATCHEZ       84  67  88  68 /  48  16  26  10
GREENVILLE    84  67  89  68 /  52   7   6   5
GREENWOOD     83  66  89  69 /  63   9   7   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 22
LONG TERM: CAB
Hazardous weather outlook, May 28, 6:56 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
656 AM CDT WED MAY 28 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
656 AM CDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40
MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE TODAY OVER THE WHOLE OUTLOOK
AREA. NUMEROUS THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE HIGHWAY
82 CORRIDOR THIS MORNING. THIS ACTIVITY WILL SHIFT SOUTH THROUGH THE
DAY. A WEAK UPPER LEVEL DISTURBANCE AND A WEAK COLD FRONT WILL
COMBINE WITH OUR WARM MOIST AND UNSTABLE AIRMASS TO SUPPORT
THUNDERSTORM DEVELOPMENT THAT WILL LAST INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, May 28, 7:06 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CDT WED MAY 28 2008

MSZ043-049-281250-
RANKIN MS-MADISON MS-
706 AM CDT WED MAY 28 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SHARON AT 706 AM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MADISON AND RANKIN COUNTIES...INCLUDING THE CITY OF
CANTON...SHOULD MONITOR THIS STORM CLOSELY.

AEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:58 AM CDTFlash Flood WarningJANYazoo2 hr
May 28, 10:38 AM CDTFlash Flood WarningJANClaiborne, Hinds, Rankin, Warren2 hr
May 28, 11:36 AM CDTFlash Flood WarningJANWarren114 min
May 28, 12:44 PM CDTRiver Flood WarningJANYazoo8 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.